MAUDE Adverse Event Report: ABBOTT MEDICAL EPIMED RX COUDE NEEDLE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

ABBOTT MEDICAL EPIMED RX COUDE NEEDLE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Model Number 1314
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache (1880)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the during a lead replacement procedure (related manufacturer reference number: 3006705815-2023-07067 ) on (b)(6) 2023, the patient experienced a csf leak when the doctor attempted to place the epidural needle.The doctor accessed a different level and completed the implant.In recovery, the patient experienced headache.Reportedly, the patient was instructed to lay flat which resolved the headache.
 
Additional Manufacturer Narrative
Based on the information provided a device problem was not identified, as a result a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.

Brand Name
EPIMED RX COUDE NEEDLE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer (Section G)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer Contact
heidi syndergaard
6901 preston road
plano, TX 75024
9723098000
MDR Report Key18539921
Report Number1627487-2024-00325
Device Sequence Number8914811
Product Code BSP
UDI-Device Identifier05415067017864
UDI-Public05415067017864
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1314
Device Lot Number121412352
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCS ANCHOR; SCS IPG; SCS LEAD; SCS LEAD
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight59 KG